I had Juverderm injected in my lips on Saturday (today is Tuesday) and I have a noticeable lump on the inside of my upper lip. I have begun massaging it (didn't want to earlier as my lips were swollen/puffy), but do not yet see a difference. 1. Will it take awhile to go down with massage, or should I see a difference immediately? 2. If I get vitrase, will it dissolve all the juvederm, or just the lump?
Massaging Lumps After Juvederm?
Doctor Answers (13)
Massaging after Juvederm injections
I advise all my patients to follow a "hands off" approach to the treated areas after any filler injections. At the time of the injection treatments, I will massage all of the filler products so they are exactly where I want them. Once my patient leaves the office they have been instructed to wash the area gently and to use sunscreens and moisturizing lotions as needed. Juvederm is made of hyaluronic acid, a natural component of the skin. It will often cause immediate swelling which can be made worse by the patient manipulating the area. So the best way to keep the filler from "moving around" would be to leave it alone! I would advise returning to your injecting physician if the lump persists.
Lump after filler in lips
If you see or feel a lump with a filler (typically observed within the first 2 weeks), then I would definitely advise firmly massaging it or having your dermatologist do it for you. If the swelling or lump persisted after 2 weeks, then an injection of hylauronidase would be safe to do in trained hands and would dissolve the lump for you in most cases ; very rarely, the lump might need to be cut out.
Massaging lumps after Juvederm?
Initially your provider should massage if needed. Then allow a few days for swelling to go down. If you see unevenness after the swelling is down call your provider and be seen for follow up. Somethimes the lump can be massaged and smoothed out. If not a small amount of Vitrase can be injected just into the lump and this should dissolve just the lump.
You might also like...
Juvederm and lip bump
Please leave your lips alone. Swelling from injections of Juvederm can last 3 to 7 days. If you have a purple bruise there, the swelling can last longer. If it is still there after 2 weeks, return to your doctor for assessment. The Juvederm bump can be dissolved if necessary.
Massaging lumps after Juvederm treatment
I would not recommend massaging the lump as it may not be product. Occasionally, there may a little pooling of blood in the tissue – a hematoma – and massaging would only cause further inflammation. If the lump persists, follow up with your injector. If it is in fact product, it can easily be melted away without affecting the rest of your treatment. Also, most patients can palpate Juvederm after injection, as Juvederm attracts some water in the short term, which ultimately settles after a few days.
Having a lump in your lip after a juvederm injection requires an office visit to your doctor. This could be the filler or a hematoma.
Re: Massaging Lumps After Juvederm?
Without evaluating your lips in person it’s difficult to determine whether the bump you are feeling is the Juvederm product, or a resulting hematoma from the injection itself. It is common practice for the clinician to massage the area immediately following treatment to smooth irregularities and ensure ideal placement of the product. I instruct clients not to massage the treated area and to follow up with me if they notice any lumps or bumps. I recommend following up with the clinician who treated you so that a complete evaluation can be performed and the appropriate post care instructions be given.
Lump in lip?
A lump in the lip after filler material may represent the filler, or a hematoma to name a few. It is best to discuss this with your doctor.
What to do with juvederm lump
I would not massage or rub on this lump at this time. It is possible that this is a hematoma(bruise, blood) and it will take a couple of weeks to resorb if this is the case. If it is in the inside of lip and superficial your doctor might be able to milk it out after a small needle prick. If that can not be done can use a little hyaluronidase. If you like your lips, I doubt that you need to worry about dissolving too much.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.